Hail, Chicot
- When
- March 23, 5:38 PM CST to 5:40 PM CST
- Where
- Chicot County, 1.5 mi SSW of Dermott
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.500, -91.440
Hail as large as 1 inch fell across the area.
A round of severe storms developed during the afternoon of March 23rd and persisted into the evening hours mainly across the northern half of the area. Several supercell storms developed initially, then grew upscale into more storm clusters and ultimately dissipated as a linear system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A round of severe storms developed during the afternoon of March 23rd and persisted into the evening hours mainly across the northern half of the area. Several supercell storms developed initially, then grew upscale into more storm clusters and ultimately dissipated as a linear system. This main hazard from this event was hail, some large up to 2 inches, then a few instances of wind damage and a lone tornado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 23, 1:55 PM CST, 3 hours 43 minutes earlier.
Area Forecast Discussion National Weather Service Jackson MS 255 PM CDT Sun Mar 23 2025 ...New DISCUSSION... .DISCUSSION... Issued at 255 PM CDT Sun Mar 23 2025 Through Tonight: No changes are needed with this update to the current forecast for this afternoon into overnight. The Slight Risk for severe thunderstorms remains in place, with possible damaging wind, large hail, and even isolated tornadoes with severe storms that develop. Latest observations and satellite imagery show the continued convective evolution of cumulus deck across the area as temperatures have warmed into the upper 70s and lower 80s. A few initial showers have already developed. The mixed layer atop this moist boundary layer will support stronger updrafts as this afternoon and evening progress. Convergence in vicinity of the approaching cold front and with some more subtle boundaries of convergence will be the areas of focus for showers and storms into the overnight. 700-500mb lapse rates of 7.5-8.0 C/km are in place atop the corridor of 1500-2500 J/kg MLCAPE extending from South Texas into Northwest Mississippi, and vertical totals of 28-30 align with large hail potential. Upscale growth from afternoon/evening thunderstorms will result in better damaging wind gust and isolated tornado potential along cold pool boundaries, especially if any bowing segment can become more favorably aligned with low-level wind shear. POPs will largely drop off by Monday morning, however the lingering front may keep some chance for showers in the Pine Belt of Southeast MS through late morning. Monday through Sunday: We are starting to enter the time of year where these fronts don't quite clear the region and better upper-level forcing pulls northward. The upper-level pattern through the remainder of the week will feature western ridging and eastern troughing with northwest flow between. Meanwhile at the surface, moist unstable air will remain around the western Gulf, ready to be pulled northward again with any passing wave. Models hint at potential disturbances with the frontal zone lingering around the Gulf Coast region through midweek, and this can sometimes allow upstream MCS thunderstorm activity to propagate southeast into our area. Otherwise, it will be in the Friday-Saturday time frame when the upper-level pattern breaks down some and allows a stronger weave to move across the central CONUS and bring better chances for thunderstorms. Severe storms cannot be ruled out at the end of this week, though confidence in coverage and timing was too low to include in the most recent Days 4-7 severe weather outlook. /NF/ && .AVIATION... (18Z TAFS) Issued at 1244 PM CDT Sun Mar 23 2025 Cloud cover has increased through this morning with diminished flight categories due to lowered ceilings. Gusty south winds to 25 kts are expected to continue until after 03Z when a cold front will result in a wind shift to northerly as it progresses southward. Showers and thunderstorms are expected in the vicinity of the front with a possibility for severe wind and hail. Conditions improve behind the front but low clouds and impacts to ceilings are likely to persist until late in the TAF period. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 58 75 52 81 / 90 10 0 0 Meridian 58 75 50 81 / 90 20 0 0 Vicksburg 57 75 52 82 / 90 0 0 0 Hattiesburg 62 79 54 84 / 80 50 0 0 Natchez 59 77 55 81 / 80 20 0 0 Greenville 51 71 51 80 / 90 0 0 0 Greenwood 53 73 51 80 / 90 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/LP
Special Weather Statement
National Weather Service Jackson MS
509 PM CDT Sun Mar 23 2025
MSZ019-034-035-232315-
Washington MS-Humphreys MS-Sunflower MS-
509 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SUNFLOWER...CENTRAL WASHINGTON
AND NORTHWESTERN HUMPHREYS COUNTIES THROUGH 615 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wayside, or 8 miles northwest of Hollandale, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Arcola, Darlove, Estill, Hollandale, Tribbett, and Leland around
515 PM CDT.
Holly Ridge and Indianola around 530 PM CDT.
Inverness around 535 PM CDT.
Moorhead around 545 PM CDT.
Sunflower around 555 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Arkansas...and central, north central and northwestern
Mississippi.
&&
LAT...LON 3316 9045 3314 9100 3324 9106 3328 9105
3328 9109 3330 9110 3353 9080 3353 9076
3356 9076 3362 9068 3362 9066 3363 9066
3379 9045
TIME...MOT...LOC 2208Z 243DEG 29KT 3326 9096
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECPreliminary Local Storm Report
National Weather Service Jackson MS
538 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail Pioneer 32.74N 91.44W
03/23/2025 M1.25 Inch West Carroll LA Public
&&
CEPreliminary Local Storm Report
National Weather Service Jackson MS
549 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Hail Bolton 32.35N 90.46W
03/23/2025 E0.25 Inch Hinds MS Law Enforcement
Hail the size of pearls fell in Bolton.
&&
NFPreliminary Local Storm Report
National Weather Service Jackson MS
552 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Hail Bolton 32.35N 90.46W
03/23/2025 E0.75 Inch Hinds MS Public
Corrects previous hail report from Bolton.
Hail up to the size of pennies fell in
Bolton.
&&
NFSpecial Weather Statement
National Weather Service Jackson MS
558 PM CDT Sun Mar 23 2025
LAZ009-MSZ040-041-232345-
East Carroll LA-Sharkey MS-Issaquena MS-
558 PM CDT Sun Mar 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EAST CARROLL
PARISH...NORTHWESTERN ISSAQUENA AND WESTERN SHARKEY COUNTIES THROUGH
645 PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Providence, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Onward, Cary, Mayersville, and Fitler around 605 PM CDT.
Rolling Fork around 615 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Louisiana...and west central Mississippi.
&&
LAT...LON 3271 9120 3289 9120 3300 9078 3269 9077
TIME...MOT...LOC 2258Z 264DEG 24KT 3280 9111
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ECPreliminary Local Storm Report
National Weather Service Jackson MS
611 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Hail 1 S Pioneer 32.73N 91.44W
03/23/2025 M2.00 Inch West Carroll LA Storm Chaser
1.5 to 2.0 inch hail along hwy 17.
&&
CEThe Little Rock radar (KLZK), 167 km away, was scanning. The volume nearest the first event began at 23:37 UTC.
3 hail. Local standard time, as filed.
Hail as large as 1 inch fell across the area.
Quarter size hail reported near Fountain Hill.
Quarter to half dollar sized hail fell in and around Crossett.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258135, 1258136, 1258138.